MAUDE Adverse Event Report: PASSY-MUIR, INC. PASSY-MUIR TRACHEOSTOMY VENTILATOR SWALLOWING AND SPEAKING VALVE PMV 2001; TRACHEOSTOMY SPEAKING VALVE

PASSY-MUIR, INC. PASSY-MUIR TRACHEOSTOMY VENTILATOR SWALLOWING AND SPEAKING VALVE PMV 2001; TRACHEOSTOMY SPEAKING VALVE
Model Number PMV 2001
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event did not involve malfunction of the passy-muir valve.The user failed to follow manufacturer's instructions stating that the tracheostomy cuff must be completely deflated when the passy-muir valve is placed.The user appears to have applied a medical device without sufficient knowledge or understanding of the medical device.As the manufacturer of the passy-muir valve, we take special care to package every valve with a comprehensive clinical instruction booklet, patient handbook and caution labels.The caution labels are brightly colored and designed to be placed on the tracheostomy tube pilot line where the cuff is inflated and deflated, as well as at the bedside and in the patient chart.This product is brightly colored and marked passy-muir.
 
Event or Problem Description
As reported by doctor: at the end of a brief procedure, a cuffed trach tube was replaced in the established tracheotomy tract and the patient was ventilated through it.After the patient was breathing spontaneously, but before the ability to communicate effectively returned, the assembly which the patient had worn into the or, consisting of the (purple) pm valve and a means of delivering oxygen, was replaced.Nobody realized that either the valve should have been removed or the cuff should have been deflated.Fairly soon, the patient's respiratory status declined and peneumothorax was identified quickly.

Brand Name
PASSY-MUIR TRACHEOSTOMY VENTILATOR SWALLOWING AND SPEAKING VALVE PMV 2001
Common Device Name
TRACHEOSTOMY SPEAKING VALVE
Manufacturer (Section D)
PASSY-MUIR, INC.
4521 campus drive
pmb 273
irvine CA 92612
MDR Report Key11282660
Report Number2024841-2021-00001
Device Sequence Number4371643
Product Code JOH
UDI-Device Identifier10859760005148
UDI-Public10859760005148
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K962714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPMV 2001
Device Catalogue NumberPMV 2001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date02/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;